A few months ago, I started to notice a small patch of discoloration under the pubic hair above my genitals, above and slightly to the sides of the base of my penis. Over the last few months, that discoloration has spread, so that it almost completely covers the skin under the - excuse me - "bush" area in an irregular, patchy, almost birthmark-like pattern. In fact, it looks like a birthmark - very light brown, almost coppery. It is not raised. The skin there seems rather dry, as it is sometimes very lightly scaled. It also has a tendency to be itchy, especially in the "pits" between my inner thighs and the sides of my scrotum - the "crack" where the leg meets the pubic area. I looked at several photographs online of different dermatological afflictions, and found that "pityriasis versicolor," or I believe also "tinea versicolor," seemed to match, visually, what I have. The only difference was, my affected area is itchy, and there was no mention of "itchiness" as a symptom in the article. Also, it said that it occurs usually on the trunk, neck, and arms, but made no mention of its occuring around the genital region. What does this sound like to you? And if it is pityriasis versicolor, what should I do? Are most "regular" doctors familiar with it? How difficult is it to cure?
I thought I should maybe add this - I want to be as descriptive as possible here. There is no "rim" of color to the patch - as with jock itch, which I believe has a very red, raised border, or ringworm, which does as well, I think. The patch has a very clearly defined border - but the color is utterly uniform throughout the entire area. It simply stops, like a birthmark. Also, I am sexually active, but exclusively with my wife. She hasn't had any problems with this, which also seems to be consistent with pityriasis versicolor - it isn't communicable, since it already exists in everyone's skin in an innocuous form. I would greatly appreciate help with this, since it is VERY unsightly and tends to itch.
One last question - hopefully you look at this - will the same cream you suggested also work for erythrasma? It seems to be another possibility, since it produces itchy, brown, dry patches in the groin area that aren't raised. I'm just wondering if the cream would work, since it's primarily an antifungal, whereas erythrasma is a bacteria. Would I need something else for erythrasma? Or would the clotrimazole work?
I have a similar condition as dialectus, only that the spots that occur in my genital areas are raised. Small, raised, itchy red spots occur at first. Then after a week or so, it turns into dark brown, and scales at the center. After a few more days, the spots flatten and leaves a dark brown spot behind. As the older spots get better, 2-3 new spots occur again. It seems to be confined to my genital area only...mostly on the left side of the hips, and a few on the right side and underneath the pubic hair. It doesn't realy occur on the penis itself although I had one on the right side of the trunk near the base. But aside from that, there are no other occurrences at the penis.
Can it also be caused by fungi? I've tried using Daktarin (Miconazole) to it, but once a day only. It doesn't seem to improve...although I've been applying it for only a few days. Any help or suggestion would be greatly appreciated. Thanks.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.